Treating tamoxifen side effects?

Save as Favorite
Sign in to receive recommendations (Learn more)
Question from AnneC: I have a lot of problems with tamoxifen—extreme vaginal burning and dryness, extremely heavy periods, very fatigued, and body aches. I take Effexor for night sweats but still have the other symptoms. My oncologist doesn't seem to have any solutions. Are there complementary possibilities?
Answers - Beth Baughman DuPree, M.D., F.A.C.S. The side effects of tamoxifen that mimic menopausal symptoms can be very devastating. Acupuncture has been successful in clinical trials used in women for hot flashes. As far as the vaginal dryness and the burning sensation, there are personal lubricants such as Astroglide that can help with the symptoms of the vaginal dryness. As for the extremely heavy periods, this is something that I would absolutely discuss with your gynecologist to determine if this is normal for you or if it is caused by an increase in stimulation to the lining of your uterus.

The Ask-the-Expert Online Conference called Complementary Medicine Techniques Part 3 featured Lorenzo Cohen, Ph.D. and moderator Beth Baughman DuPree, M.D., F.A.C.S. answering your questions about different types of complementary techniques and how they can help during and after breast cancer treatment.

Editor's Note: This conference took place in March 2007.

The materials presented in these conferences do not necessarily reflect the views of Breastcancer.org. A qualified healthcare professional should be consulted before using any therapeutic product or regimen discussed. All readers should verify all information and data before employing any therapies described here.

A production of LiveWorld, Inc.
Copyright 2010. All rights reserved.



Eventtoolkit banner 300x125
Back to Top